Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 26, 2016, 7:27 PM CDT for Jewell County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 7:27 PM CDT (00:27 UTC)
- Expired
- Apr 26, 2016, 7:49 PM CDT
- In force
- 22 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 70 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
132
WUUS53 KGID 270027
SVRGID
KSC089-270100-
/O.NEW.KGID.SV.W.0035.160427T0027Z-160427T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JEWELL COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORMOSO...OR
25 MILES NORTH OF BELOIT...MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. IN ADDITION...AT 724 PM CDT...QUARTER
SIZE HAIL WAS REPORTED IN FORMOSO.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORMOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
KANSAS.
LAT...LON 3968 9802 3985 9809 3994 9794 3992 9793
3971 9793
TIME...MOT...LOC 0026Z 229DEG 22KT 3982 9796
HAIL...1.75IN
WIND...60MPH
$$
PFANNKUCH1 follow-up statement
318
WWUS53 KGID 270049
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
749 PM CDT TUE APR 26 2016
KSC089-270058-
/O.CAN.KGID.SV.W.0035.000000T0000Z-160427T0100Z/
JEWELL KS-
749 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEWELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
KANSAS.
LAT...LON 3968 9802 3985 9809 3994 9794 3992 9793
3971 9793
TIME...MOT...LOC 0047Z 229DEG 22KT 3991 9782
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:33 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 26, 6:33 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 633 PM CDT TUE APR 26 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 229 PM CDT TUE APR 26 2016 FOCUS OF THE FORECAST TODAY HAS BEEN THE IMPENDING LOW PRESSURE SYSTEM AND WARM FRONT SITTING ON THE SOUTHERN PERIPHERY OF THE LOCAL FORECAST AREA. AS OF 2 PM CDT...THIS LOW AND WARM FRONT HAS NOT MADE MUCH PROGRESS NORTHWARD AS SATELLITE IMAGERY CONTINUES TO SHOW LOW LEVEL CLOUDS WRAPPING AROUND THIS LOW ACROSS OUR LOCAL PORTIONS OF NORTH CENTRAL KANSAS...WITH STRONG SOUTHERLY FLOW IN THE MID-LEVELS OF THE ATMOSPHERE ALSO EVIDENT. AS A RESULT...AMPLE SHEAR COMBINED WITH BUILDING INSTABILITY SHOULD COMBINE TO PRODUCE RAPID AND INTENSE THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS...MAINLY AFTER 4 PM. SHORT TERM GUIDANCE THE PAST FEW HOURS HAS SEEMINGLY BEEN GETTING A BETTER HANDLE ON THINGS...WITH FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT INITIATING ACROSS OUR NORTH CENTRAL KANSAS COUNTIES AND PROPAGATING NORTHWARD DURING THE EVENING HOURS. WITH THE LATEST HRRR/RAP/NAM COMING INTO BETTER ALIGNMENT...CONFIDENCE IS INCREASING THAT THE FOCUS OF THIS ACTIVITY WILL GENERALLY BE ACROSS OUR EASTERN HALF OF THE LOCAL FORECAST AREA...WITH THE GREATEST TORNADO THREAT IN THE NEWLY ISSUED TORNADO WATCH. THAT SAID...WITH AMPLE INSTABILITY...THE ENTIRE AREA WILL EVENTUALLY HAVE A CHANCE FOR SEVERE WEATHER...WITH THE THREAT TRANSITIONING FROM MORE OF A TORNADIC AND HAIL CONCERN INITIALLY...TO A HAIL AND WIND THREAD AS THE EVENING WEARS ON. AS THE LOW THEN SHIFTS EAST ON WEDNESDAY...EXPECT COOLER AIR TO FILTER IN FROM THE NORTH AND FOR MORE ISOLATED THUNDERSTORM ACTIVITY ON THE BACKSIDE OF THE DEPARTING LOW. WITH THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...LOCAL RESIDENTS ARE URGED TO REMAIN WEATHER AWARE...AND RAPID STORM DEVELOPMENT AND A MODERATE RISK FOR SEVERE WEATHER IS EXPECTED. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 229 PM CDT TUE APR 26 2016 AT THE START OF THE LONG TERM PERIOD WEDNESDAY NIGHT/THURSDAY...MAIN CONCERN REMAINS WITH THE LINGERING EFFECTS OF THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM. SOME SLIGHT DIFFERENCES BETWEEN MODELS WITH THE PLACEMENT...WITH THE GFS BEING A BIT FURTHER N/NW THAN OTHER MODELS. HAVE LINGERING POPS WEDNESDAY NIGHT THANKS TO MOISTURE WRAPPING AROUND THE BACKSIDE OF THE LOW....WITH SOME QUESTION AS WE GET INTO THE DAYTIME THURSDAY. CURRENT FORECAST REMAINS DRY...BUT SOME CONCERN REMAINS WITH A FEW SHOWERS HANGING ON ACROSS FAR NRN PORTIONS OF THE CWA. WILL SEE HOW UPCOMING MODELS TREND. OTHERWISE...THE REMAINDER OF THE CWA IS EXPECTED TO BE DRY AS UPPER LEVEL SHORTWAVE RIDGING SLIDES THROUGH AHEAD OF ANOTHER LOW DIGGING INTO THE SWRN CONUS. LOOKING AT THURSDAY NIGHT THROUGH MONDAY...PRECIPITATION CHANCES CONTINUE THROUGH THIS PERIOD. THAT SWRN CONUS UPPER LOW WILL SLIDE INTO THE FOUR CORNERS REGION BY FRIDAY MORNING...AND LOOKS TO REMAIN PROGRESSIVE...BY SAT MORNING HAS EMERGED OUT OF THE ROCKIES. MODELS HAVE SOME DIFFERENCES WITH HOW FAR N/S IT COMES OUT ON THE PLAINS...BUT TIMING IS FAIRLY SIMILAR. INCREASED LARGER SCALE LIFT OUT AHEAD OF AND WITH THE SYSTEM KEEP POPS IN THE FORECAST. AT THIS POINT...MODELS NOT SHOWING A LOT IN THE WAY OF INSTABILITY...SO HAVE ISOLATED THUNDER OR JUST SHOWERS GOING. AS FAR AS TEMPERATURES GO...EXPECTING A COOLER PERIOD...WITH CURRENT FORECAST HIGHS GENERALLY BELOW AVERAGE FOR THIS TIME OF YEAR /WHICH IS ROUGHLY IN THE MID 60S TO NEAR 70/. FRIDAY CURRENTLY THE COOLEST DAY...WITH SOME MODELS SUGGESTING WRN LOCATIONS MAY STRUGGLE TO GET ABOVE 50 DEGREES. OTHERWISE...MID 50S TO LOWER 60S THE GENERAL STORY FOR HIGHS. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 610 PM CDT TUE APR 26 2016 DETERIORATING CONDITIONS ARE EXPECTED AT BOTH TERMINALS THIS EVENING. EXPECT A FAIRLY TIGHT PRESSURE GRADIENT IN PLACE NORTH OF THE WARM FRONT...CURRENTLY NEAR THE NE/KS STATE LINES...TO RESULT IN CONTINUED GUSTY NORTHEASTERLY WINDS OVER THE NEXT FEW HOURS...BEFORE THEY SUBSIDE A BIT AS THE AFOREMENTIONED WARM FRONT BEGINS TO LIFT A BIT FURTHER NORTH AND THE GRADIENT WEAKENS FURTHER. AT THE SAME TIME...EXPECT SHRA AND TSRA DEVELOPMENT TO CONTINUE TO INTENSIFY...SOME OF WHICH WILL BE SEVERE THROUGH THE EVENING HOURS. HAIL AND GUSTY ERRATIC WINDS ARE THE PRIMARY CONCERNS WITH THESE STORMS THROUGH ABOUT MIDNIGHT. LOWER CEILING WILL FILL IN BEHIND THIS SYSTEM OVERNIGHT...WITH NEAR LIFR OR LIFR CONDITIONS EXPECTED AT BOTH TERMINALS BY 17/12Z. SOME IMPROVEMENT IN CEILING TO MVFR LEVELS IS EXPECT BY MIDDAY TOMORROW...WITH VERY STRONG NORTHWESTERLY WINDS BEHIND THE SURFACE LOW EXPECTED MOST OF THE DAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...ADP AVIATION...ROSSI
Hazardous weather outlook, Apr 26, 7:21 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 721 PM CDT TUE APR 26 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 280030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 721 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS. WHILE A SEVERE THUNDERSTORM CANNOT BE RULED OUT AT ANY PARTICULAR LOCATION...THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS AREAS GENERALLY NEAR AND EAST OF HIGHWAY 281...WHERE A TORNADO WATCH IS CURRENTLY IN EFFECT. IN ADDITION TO THE THREAT FOR TORNADOES...LARGE HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH WILL BOTH BE POSSIBLE. THERE IS ALSO THE POTENTIAL FOR HEAVY RAINFALL WITH THESE THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS THE OUTLOOK AREA DURING THE DAY ON WEDNESDAY...AND AGAIN THURSDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HAIL...LOCALIZED FLOODING...AND FUNNEL CLOUDS WOULD BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS ROSSI
In the hours before
Local storm report, Apr 26, 7:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
714 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG LAWRENCE 40.29N 98.26W
04/26/2016 NUCKOLLS NE PUBLIC
LARGE TREE LIMB DOWNED. TIME ESTIMATED FROM RADAR.
&&
ADPLocal storm report, Apr 26, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 SW PHILLIPS 40.87N 98.26W
04/26/2016 M0.88 INCH HAMILTON NE PUBLIC
&&
PBEDASpecial weather statement, Apr 26, 7:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 719 PM CDT TUE APR 26 2016 NEZ076-270100- CLAY NE- 719 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY COUNTY UNTIL 800 PM CDT... AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARVARD...OR 12 MILES EAST OF HASTINGS...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARVARD...CLAY CENTER...FAIRFIELD...GLENVIL...TRUMBULL AND INLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4043 9803 4044 9828 4070 9828 4070 9800 TIME...MOT...LOC 0019Z 179DEG 12KT 4061 9816 HEINLEIN
Special weather statement, Apr 26, 7:21 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT TUE APR 26 2016
NEZ061-270100-
BUFFALO NE-
721 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUFFALO COUNTY UNTIL 800
PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AMHERST...OR 15 MILES NORTHWEST OF KEARNEY...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELM CREEK...ODESSA...PLEASANTON...AMHERST AND MILLER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 255 AND 263.
LAT...LON 4105 9942 4105 9905 4104 9905 4066 9927
4067 9933 4066 9937 4067 9942 4074 9943
TIME...MOT...LOC 0021Z 198DEG 20KT 4082 9933
HEINLEINLocal storm report, Apr 26, 7:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
722 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL PHILLIPS 40.90N 98.21W
04/26/2016 E1.00 INCH HAMILTON NE FIRE DEPT/RESCUE
NICKEL TO QUARTER SIZE HAIL REPORTED.
&&
ADPLocal storm report, Apr 26, 7:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL FORMOSO 39.78N 97.99W
04/26/2016 E1.00 INCH JEWELL KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL UP TO THE SIZE OF QUARTERS
IN FORMOSO.
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:00 PM CDT | Flash Flood Warning | GID | Jewell | 6 hr |
| Apr 26, 7:44 PM CDT | Tornado Warning | GID | Phillips, Smith | 11 min |
| Apr 26, 10:16 PM CDT | Special Weather Statement | GID | Jewell | 44 min |
| Apr 27, 12:58 AM CDT | Areal Flood Warning | GID | Jewell | 9 hr |
| Apr 27, 1:15 AM CDT | Special Weather Statement | GID | Mitchell | 30 min |
| Apr 27, 8:15 AM CDT | Areal Flood Warning | GID | Jewell | 9 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.